MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. ELECTROSURGICAL GENERATOR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MEGADYNE MEDICAL PRODUCTS, INC. ELECTROSURGICAL GENERATOR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number MEGEN1
Medical Device Problem Codes Failure to Read Input Signal (1581); Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure the megadyne generator, first use of new machine.Auto bipolar alarming constantly and activating energy when sitting on the table, not in use.The surgery was delayed 30 minutes.Turned off auto when not in use, the procedure was successfully completed.There were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 12/12/2024 investigation summary an analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.The device history records were reviewed and certed by external manufacturing that the manufacturing criteria were met prior to the release of the equipment.The certificate records are accessible through external manufacturing.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 2/10/2025.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Additional information was requested, and the following was obtained: was the issue resolved? if yes, how? if the device was continuously activating, how did you know? the activation noise was audible at all times, even with the bipolar device on set up trolley with no one touching it.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/6/2025.Investigation summary: service center was unable to replicate fault experienced by user.During final testing before returning to customer, service center experienced faults with unit.This unit's monopolar port b coag mode suddenly doesn't activate.After resting overnight, unit performs as per normal until a certain point, coag b cannot be activated.This issues seems intermittent.Customer was quoted for a backplane pcb replacement but quotation was rejected.Unit will be returned to customer unrepaired.

Brand Name
ELECTROSURGICAL GENERATOR
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
MEGADYNE MEDICAL PRODUCTS, INC.
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key20912707
Report Number1721194-2024-00099
Device Sequence Number7824296
Product Code GEI
UDI-Device Identifier10614559105597
UDI-Public(01)10614559105597(11)231211
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K193145
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMEGEN1
Device Lot NumberJ12350006
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/05/2024
Supplement Date Received by Manufacturer02/03/2025
03/06/2025
Initial Report FDA Received Date12/12/2024
Supplement Report FDA Received Date02/10/2025
03/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/11/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown